Can Stocrin & Truvada cause hives after 5 years?
Feb 20, 2011
Thank you for taking my questions. I have been on Atrpla for 2 years, then switched to Stocrin & Truvada which I have now been on for 3 years. I have never had side effects to speak of in the past. I have just recently been battling, burning itchy hives on my entire body except my face. My HIV Doctor here in Thailand says its not an infection and the Dermatologist feels it is an allergic reaction to the Stocrin and or Truvada and wants me to stop taking them. My 2 Doctors are currently in disagreement and I would love your advise. Does this this side effect of hives sound possible after successfully being on this combination in one form or another for over 5 years? Thanks again for all your great work!
Response from Dr. Young
Hello and thanks for your post from Thailand.
I'm in agreement with your HIV doctor. I'd find it strikingly unusual for you to develop a new allergy to your HIV medications after 5 years of otherwise successful treatment. Since the ingredients of Atripla and Stocrin+Truvada are exactly the same, there's no reason to think that this simplification had anything to do with your new symptoms.
I hope that this is helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Can Be Detected Through The Elisa Test Within A Few Days Of Contamination?
- Is There Any Problem With Taking Milk Thistle While On HIV Meds?
- Common Peripheral Neuropathy Symptoms
- If I Have Candidiasis Do I Have Hiv?
- Can HIV Be Transmitted Through Broken Condom?
- Can Someone Get AIDS From Getting Scratched?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.